Jump to content
CrazyBoards.org

Recommended Posts

Hi everybody!

A while ago I asked about switching to MAOIs from tricyclics. I ended up switching from imipramine to clomipramine instead with (surprise!) no results. Now I'm actually making the switch from clomipramine to Nardil/phenelzine. I just wanted to know of anybody who has been on Nardil, what side effects they had and how they found it, especially those suffering from severe or treatment resistant depression.

I have a history of serotonin syndrome which worries me a bit but I'm going up slow (15mg a week) with a seven day washout. Hopefully, since my SS is usually caused by combinations of tricyclics with Pristiq, I will be okay but I'd like to know if anybody else has had problems and what helped/didn't.

I am scared but I always hate switching meds and I'm pretty miserable at the moment as well. If anybody wants to talk to me that'd be great. I'm exhausting myself worrying and just want concrete information, be it good or bad, to arm myself against the fancy conjured by my imagination.

Thanks gang.

Link to comment
Share on other sites

I tried Nardil several months ago and developed Serotonin Syndrome.  This is not to say you will as everyone is different.  I ended up stopping it though b/c it wasn't helping my symptoms and my pdoc and I were both worried about SS.

 

I didn't have a problem with the diet.

 

I hope it works well for you.

Link to comment
Share on other sites

I thankfully am restarting Nardil today.    I was on it for treatment resistant depression for 2 years with 80% success of beating down the dark depression and only being slightly hypo-manic.   All of my meds except ativan and advil were stopped for a while.    They now believe I had a viral overload and fibromyalgia flaring.

 

I will be taking 45mg Nardil at the end of 2 weeks - all at bedtime.  A couple times I did get a racing heart from drinking too much coffee on the Nardil.  I did not find the diet too difficult .  Find a modern list of diet and med restrictions - some are outdated.    When I did "cheat" on the diet it was only in small ways such as 1 piece of pizza with veggies (none of the restricted meats).   I eat a small handful of raisins on and off.   2 caffeinated drinks a day.   No aged cheese, meats, alcohol.   Yellow bananas - no speckles.   No decongestants.

 

For me it has proven to be be the most helpful treatment.  Works on many neurotransmitters.  Keep the doctor in the loop and this "older drug" could be great for you.   Be careful off the foods and meds that are limited or unacceptable.      

 

For me it worked quickly and well on my last try.   My best to you for better days ahead.

Link to comment
Share on other sites

I notice that you  have a big fuck you to Geodon. I have one, too. The stuff was very bad for me. Made me mixed manic, had temperature regulation problems, withdrawals within a few hours of dose. Even tried it twice to confirm that reactions were from this particular med. They were. Awful as far as I'm concerned. BUT. I'm posting because no other AAP has effected me like that. I get akathisia from a lot of them, but not all. Latuda has really changed my life for the better. I am stable, normal. Life is good in a way that it wasn't on other meds. I know that I have bipolar and you MDD, but trying stabilizers sometimes works for MDD. I want to encourage you to be open to trying other AAPs and stabilizers if the MOAI doesn't work so well. I hope it does, though. Good luck!

Link to comment
Share on other sites

Latuda has really changed my life for the better. I am stable, normal. Life is good in a way that it wasn't on other meds... I want to encourage you to be open to trying other AAPs and stabilizers if the MOAI doesn't work so well. I hope it does, though. Good luck!

Thanks AnneMarie, I'm glad to hear you're doing well. I think if Nardil doesn't work the next step is Saphris or other AP's; we're trying to find something similar but less ridiculous than Geodon.

The reason I hate Geodon so much is not just the crippling side effects but because it really, really worked. It completely smashed my depression so having to stop taking it was like a slap in the face. But not only was I having severe Parkinsonian side effects I had crippling insomnia that couldn't be stopped by anything other than benzos, plus I had a bad reaction to the Parkinson's med that stopped the akathisia (an hour long full blown panic attack from one dose) so it became ridiculous trying to live on it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...